Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 312, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 20, 2015, 7:08 PM EDT for Dougherty County, Lee County, Worth County, Georgia. It was in force for 37 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2015, 7:08 PM EDT (23:08 UTC)
- Expired
- Jul 20, 2015, 7:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dougherty County, GA, Lee County, GA, Worth County, GA
The radar
The Moody AFB radar (KVAX), 127 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:08 PM EDT | HAIL 1 | 2 N Albany, GA | PHOTO OF QUARTER SIZE HAIL SUBMITTED ON SOCIAL MEDIA |
| Jul 20, 7:10 PM EDT | TSTM WND DMG | 3 Nnw Albany, GA | TREE SNAPPED ON CASCADE LANE. PHOTO SUBMITTED ON SOCIAL MEDIA. |
| Jul 20, 7:12 PM EDT | TSTM WND DMG | 1 Ene Albany, GA | WIRES DOWN ON THE 700 BLOCK OF NORTH JACKSON STREET IN ALBANY...PER WFXL METEOROLOGIST. |
| Jul 20, 7:12 PM EDT | TSTM WND DMG | 1 Ese Albany, GA | DOWNED TREE ON A POWER LINE EVENTUALLY CAUGHT FIRE ON THE 400 BLOCK OF W LINCOLN AVENUE IN ALBANY. PER WFXL METEOROLOGIST. |
| Jul 20, 7:15 PM EDT | TSTM WND DMG | Albany, GA | SEVERAL TREES AND POWER LINES DOWN AROUND TOWN |
| Jul 20, 7:18 PM EDT | TSTM WND DMG | 1 Sw Turner City, GA | POLICE BLOCKING TRAFFIC AT N CARROLL STREET AND EAST 1ST AVE DUE TO POWER LINE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843 WUUS52 KTAE 202308 SVRTAE GAC095-177-321-202345- /O.NEW.KTAE.SV.W.0312.150720T2308Z-150720T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 708 PM EDT MON JUL 20 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DOUGHERTY COUNTY IN SOUTHWESTERN GEORGIA... WEST CENTRAL WORTH COUNTY IN SOUTH CENTRAL GEORGIA... SOUTH CENTRAL LEE COUNTY IN SOUTHWESTERN GEORGIA... * UNTIL 745 PM EDT * AT 708 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST ALBANY AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... ALBANY...PUTNEY...MARINE CORPS LOGISTICS BASE...TURNER CITY...EAST ALBANY...FORRESTER...CRESTWOOD...SYLVESTER AIRPORT...RED ROCK... ACREE...PECAN CITY...RADIUM SPRINGS...PALMYRA...SOUTHWEST GA REGIONAL A/P...SOUTH ALBANY...ALFORDS...STOCKS AND WILLIAMSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3148 8421 3165 8422 3172 8390 3145 8389 TIME...MOT...LOC 2308Z 265DEG 15KT 3157 8415 $$ 42-DVD
2 follow-up statements
963 WWUS52 KTAE 202330 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 730 PM EDT MON JUL 20 2015 GAC095-177-321-202345- /O.CON.KTAE.SV.W.0312.000000T0000Z-150720T2345Z/ DOUGHERTY GA-WORTH GA-LEE GA- 730 PM EDT MON JUL 20 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR EASTERN DOUGHERTY...WEST CENTRAL WORTH AND SOUTH CENTRAL LEE COUNTIES... AT 730 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THE MARINE CORPS LOGISTICS BASE...OR NEAR PUTNEY...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... PUTNEY...ALBANY...MARINE CORPS LOGISTICS BASE...TURNER CITY...EAST ALBANY...CRESTWOOD...RED ROCK...ACREE...PECAN CITY...RADIUM SPRINGS...ALFORDS...WILLIAMSBURG AND SYLVESTER AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN TALLAHASSEE. && LAT...LON 3147 8414 3164 8414 3169 8390 3145 8389 TIME...MOT...LOC 2330Z 277DEG 15KT 3155 8404 $$ 42-DVD
358
WWUS52 KTAE 202343
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
743 PM EDT MON JUL 20 2015
GAC095-177-321-202353-
/O.EXP.KTAE.SV.W.0312.000000T0000Z-150720T2345Z/
DOUGHERTY GA-WORTH GA-LEE GA-
743 PM EDT MON JUL 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DOUGHERTY...WEST
CENTRAL WORTH AND SOUTH CENTRAL LEE COUNTIES WILL EXPIRE AT 745 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3147 8414 3164 8414 3169 8390 3145 8389
TIME...MOT...LOC 2340Z 265DEG 15KT 3155 8404
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 4:09 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 20, 4:09 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 409 PM EDT MON JUL 20 2015 .Near Term [Through Tonight]... Convective activity is expected to increase this afternoon across the CWA and with SB CAPE values in excess of 3000 J/KG and a gradient of DCAPE in excess of 800 J/KG, the threat of severe weather including damaging wind exists through the evening. Once again the potential also exists for locally heavy rainfall so will need to keep a close eye on the flood threat. A shortwave will track across the TN valley tonight and while the bulk of the effects remain north of the CWA, guidance is hinting it could help to increase the cloud coverage across parts of SW Georgia late tonight. In addition, there is more of a suggestion for tonight in the hi-res guidance of activity across the northern part of the CWA late tonight - either a line of thunderstorms weakening as they approach the CWA from the north or development of a few showers and thunderstorms across the northern half late tonight. Based on this have kept PoPs in across the whole CWA all night, but the highest PoPs across the marine zones for the the second half of tonight. .Short Term [Tuesday Through Wednesday Night]... A ridge of high pressure will rest aloft over the southern states through the period, with our forecast area resting on the eastern edge. To the north, a fairly strong +PV anomaly for this time of year will churn over southeastern Canada, pushing an upper level jet across the Great Lakes and northeastern states. A surface trough that's been enhanced by the upper level divergence from this impulse will cross the southeastern states Tuesday and Wednesday. Low level flow from the south-southwest will keep Gulf moisture plentiful, with model PWATs are around 2", and instability will be accessible with model CAPE around 1500-2000 J/kg both Tuesday and Wednesday. With this forcing, moisture, and instability present, we're expecting active days with convection across our area. PoPs are around 60% during the daytime hours, and 20-30% overnight, higher along the coastline and offshore waters. As is typical this time of year, some of these storms are expected to become strong enough to produce downbursts of damaging winds. Highs will peak in the low-mid 90s during the day and fall to the mid 70s overnight. .Long Term [Thursday Through Monday]... On Thursday night, a weak area of low pressure over the Carolina's will begin to move off eastward into the Atlantic. A frontal boundary located north of our CWA will gradually dip southward toward the Gulf coast causing higher chances for rain for the end of the week. On Sunday, the drier air from behind the front will begin to affect our area and lower rain chances above the Florida state border. With an abundance of low level moisture through Saturday, PoPs are kept on the higher side of 40-60% with the greatest chance for showers and thunderstorms in the afternoon. Highs will be in the low to mid 90s and lows in the low to mid 70s. && .Aviation... [Through 18Z Tuesday] VFR conditions will prevail outside of thunderstorms today. The best chance for storms appear to be at ABY and DHN. Overnight, expect some patchy IFR ceilings and visibilities in areas where rain falls this afternoon. At this time it is too uncertain to include in the TAF. && .Marine... High pressure will rest over the Gulf with low pressure systems moving through to the north causing a tight pressure gradient through the weekend. Winds will generally be from the southwest or west and around 10-15 knots, with higher winds during thunderstorms. Seas will generally be around 2-3 feet. && .Fire Weather... Hazardous fire weather conditions are not expected. Dispersion values will be a bit higher than average during the overnight hours due to an increase in transport winds. && .Hydrology... An active pattern will remain in place for the area through the weekend with rainfall totals over the next 5 days around 2". Since our area rivers are at normal or even low flow levels, this is not expected to cause any widespread flooding. However, depending on how storms develop, there may be enhanced chances for localized flooding, particularly in the Florida Big Bend where we've already seen several days with higher rainfall totals over the past week. && .Preliminary Point Temps/PoPs... Tallahassee 76 93 76 93 76 / 40 60 30 60 30 Panama City 79 89 80 89 80 / 30 50 30 60 30 Dothan 75 95 75 94 75 / 40 60 20 50 30 Albany 77 94 75 95 75 / 40 50 20 50 20 Valdosta 75 93 75 94 76 / 30 60 20 60 30 Cross City 76 90 76 91 77 / 40 50 30 60 30 Apalachicola 79 87 80 89 80 / 30 50 30 60 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...HIGH RIP CURRENT RISK through late tonight FOR Coastal Franklin. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...FIEUX SHORT TERM...MOORE LONG TERM...MOORE/CHANEY AVIATION...HARRIGAN MARINE...MOORE FIRE WEATHER...DVD HYDROLOGY...MOORE
In the hours before
Local storm report, Jul 20, 3:25 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT MON JUL 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 5 NW SAINT MARKS 30.21N 84.27W
07/19/2015 WAKULLA FL PUBLIC
TWO TREES WERE BLOWN DOWN ON SHADEVILLE ROAD DURING THE
STORM SUNDAY EVENING.
&&
DVDLocal storm report, Jul 20, 6:20 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
620 PM EDT MON JUL 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG 4 E WEBB 31.26N 85.21W
07/20/2015 HOUSTON AL LAW ENFORCEMENT
TREE DOWN ON CEDAR SPRINGS ROAD
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:08 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lanier, Lowndes | 67 min |
| Jul 19, 8:57 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 48 min |
| Jul 20, 5:26 PM EDT | Severe Thunderstorm Warning | TAE | Early | 34 min |
| Jul 20, 6:36 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.